Jump to content

Anna Nicole's son--death from cardia arrhythmia


Recommended Posts

I have been taking a very small dose of Celexa for years. Every time I go off of it I start to feel depressed and very anxious.

I've also had some near-fainting spells where my pulse becomes irregular (usually it's extremely faint) and feel extremely weak and sometimes clammy.

I've had a stress test and a neurological exam and no cause could be traced. My doc has theorised that it could be vaso vagal syncope (a harmless thing that can cause fainting).

Now it turns out that Anna Nicole Smith's son died from an arrythmia brought on, in part, by antidepressants. This has really got me concerned because I've always worried in the back of my mind that what I've been experiencing is an arrhythmia, as this can lead to sudden death. It's very scary to have these spells.

I don't expect medical advise on here, but please, if any of you have had similar issues and/or you know about the risk of arrhythmia from celexa, and how dangerous it is likely to be, please let me know. I also sometime drink to excess when I'm taking this medication.

Link to comment
Share on other sites

I haven't seen any updated stories giving the cause of death for Anna Nicole's son, I'll dig around for it.

Still, cardiac problems from SSRI"s have not appeared to be a significant concern in any of the reading I have done or any of the posts here at CB.

Given that you have had at least one EKG, and a stress test (which is the gold standard for finding cardiac rhythm problems) I would tend to discount the idea that Celexa is the cause. Particularly if you are taking a very small amount, as you say. Your Celexa levels should remain fairly constant, which I would think would make any arhrthmias quite common for you, almost daily. Now, the stress test and EKG, should have detected any gross abnormalities in your heart conductive pathways, ruling that out.

That kinda brings it back to two other obvious possiblities, which is anxiety/panic attacks, or the vasovagal syncope. Both of which can be incredibly frustrating and debilitating.

Here is the excerpt from the Celexa PI sheet on cardiac side effects, which shows no reported incidents.

From the PI sheet:

However, the electrocardiograms of 1,116 patients who received Celexa in clinical trials were evaluated and the data indicate that Celexa is not associated with the development of clinically significant ECG abnormalities.

Again, I'm not playing doctor. Just running thru the things I can find and think of. I hope this helps give you some info on your concerns.

a.m.

[edit] I only found 1 new story in the last 2 weeks. It supposedly quotes a private investigator as saying the boy was using Lexapro. The coroner has not released the toxicology report yet, and she previously said it would be around October 2nd, as I recall. Personally, my bet is that he was using heroin. We'll see.

Link to comment
Share on other sites

The latest predigested entertainment news lists a combination of Lexapro, Zoloft, and methadone. All

three are reported to have caused cases of Torsades de Pointes tachycardia (only 1 reported case

for Celexa. It doesn't appear that much more common with Zoloft). And, supposedly methadone didn't

show up in the initial screens...

If you stand to inherit a fortune in place of your mother's attorney-with-benefits, then maybe there's a

risk of cardiac issues from your SSRI. Anyone else is likely to be close to immune (I wouldn't take that

as a recommendation to hork the whole bottle in one shot, but normal use should be just fine. )

Link to comment
Share on other sites

yeah, the way to know is with an EKG and stress test. that will show if your heart is fine. your doctors can search for the cause of your problems, but i bet that if you went off of celexa, your problem would still continue.

methadone, and probably mixing it with ADs, wasn't a good idea i don't think.

Link to comment
Share on other sites

I was reading a newspaper article about this yesterday. They claimed it was caused by Ambien and Lexapro (which they spelled Alexapro), they couldn't even be bothered looking up the swedish brand names, which is not that hard. No mention of methadone either. Granted, it wasn't one of the more serious newspapers, but it still pisses me off.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...